# SDR CA150310008

- Difficulty date: March 4, 2015
- Submitted: August 5, 2015
- Operation: General aviation
- Make and model: Aerosp AS355N
- Aircraft time: 2,955 hours
- Engine: Tmeca ARRIUS1A
- System (JASC): 7110 · Engine Cowling System
- Part: Hinge Pin
- Part number: 355A58301420
- Condition: Weak
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) AFTER DOING A TWO HOUR LINE PATROL, LANDED TO REFUEL.  WALKED AROUND ACFT TO FIND NR 2 ENGINE COWL STILL LATCHED BUT HANGING OFF THE SIDE OF THE ACFT WITH NO SIGN OF THE TOP PIANO TYPE HINGE PIN.  SUSPECTED HINGE DEPARTED IN FLIGHT AND UPON LANDING COWLING POP OPEN.  COULD HAVE BEEN CATASTROPHIC IF THIS WOULD HAVE HAPPENED IN FLIGHT.  SUGGEST OEM DESIGNS LOCKING MECHANISM TO ENSURE THESE PINS DO NOT "CREEP".
